Utah, 2010Winter Storm in Utah, April 4 to 7, 2010
April 4 to 7, 2010 · NWS GJT · 1 event in 1 county or zone
A strong, spring storm system over the Great Basin Region pushed eastward and spread significant snowfall over the mountains of eastern Utah and western Colorado.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong, spring storm system over the Great Basin Region pushed eastward and spread significant snowfall over the mountains of eastern Utah and western Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 4, 2:00 PM MST, 0 minutes earlier.
Area forecast discussion, Apr 4, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT SUN APR 4 2010
.SHORT TERM...TONIGHT THROUGH TUESDAY...
WARM ADVECTIVE WAVE EJECTS FROM WEST COAST TROUGH AND BRUSHES
NORTHEAST UTAH AND EXTREME NW COLORADO AFTER MIDNIGHT. ENHANCEMENT
ON THE SATELLITE IMAGES FROM CENTRAL CALIF TO UTAH INDICATE BROAD
SCALE ASCENT...AND THIS TREND WILL CONTINUE THROUGH TONIGHT.
OVERNIGHT SHORT WAVE WILL BE STRENGTHENING AS IT EJECTS ACROSS UTAH
INTO WYOMING OVERNIGHT. THE UINTAS WILL GET A DECENT SHOT OF SNOW
OVERNIGHT...ENOUGH SO TO HOIST A WINTER STORM WARNING BEGINNING
MIDNIGHT TONIGHT. TO A LESSER EXTEND...THE FLAT TOPS AND ELKHEAD
MOUNTAINS WILL GET SOME SNOW LATE TONIGHT BUT AMOUNTS WILL BE LIGHT
AND NOT AS WIDESPREAD AND WILL HOLD OFF ON UPGRADING THE REMAINING
WINTER STORM WATCHES TO A WARNING.
TROUGH UNDERGOES CYCLOGENESIS AS IT MOVES ACROSS THE CENTRAL ROCKIES
ON MONDAY. THIS SLOWS DOWN THE SURFACE FRONT...BUT FALLING SURFACE
PRESSURE AND STRONG SOUTHWEST FLOW WILL RESULT IN STRONG WIND GUSTS
ACROSS ERN UTAH AND EXTREME WRN COLORADO. WIND ADVISORY HAS ALREADY
BEEN ISSUED AND COVERS ALL THE WIND PRONE AREAS IN THE PATTERN...NO
CHANGES NEEDED. VALLEY RAIN AND MOUNTAIN SNOW WILL INCREASE ACROSS
THE NORTH AND GRADUALLY SPREAD SOUTHWARD AS THE TROUGH MOVES CLOSER
TO COLORADO...BUT PCPN BECOMES WIDESPREAD WITH THE ARRIVAL OF THE
FRONT THAT MOVES ACROSS MUCH OF THE FORECAST AREA MONDAY EVENING.
THE NORTHERN AND CENTRAL MOUNTAINS WILL BE FAVORED AS COLD ADVECTIVE
PCPN CONTINUES ON THE BACK SIDE OF THE TROUGH AXIS. SUFFICIENT COLD
AIR TO LOWER SNOW LEVELS TO THE VALLEY FLOORS AS 700 MB TEMPS FALL
BELOW -10C. AS THE TROUGH MOVES ACROSS THE CENTRAL PLAINS ON
TUESDAY...SNOWFALL RATES WILL GRADUALLY DIMINISH FROM THE WEST ON
TUESDAY. BUT GIVEN THE CONVECTIVE COMPONENT AND CYCLONIC
FLOW...SNOW WILL BE STEADY OVER THE COLORADO MOUNTAIN PASSES.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MAIN UPPER TROUGH AND CLOSED 500 MB LOW ARE PROJECTED OVER NE CO AND
THE GREAT PLAINS TUE EVENING. GFS AND ECMWF IN GOOD AGREEMENT ON THE
OVERALL PATTERN. COLD ADVECTION UNDER NORTHERLY FLOW WILL CONTINUE
TUE NIGHT. MOISTURE WILL STAY PACKED IN OVER THE NORTHERN HALF OF THE
FORECAST AREA AND A FEW WEAK VORT MAXES WILL BE EMBEDDED IN THE FLOW.
HAVE KEPT POPS A BIT HIGH TUE NIGHT...ESPECIALLY OVER THE NORTHERN
AND CENTRAL CO MOUNTAINS. EASTERN UTAH WILL BE DRIER AND THE MOISTURE
WILL SLOWLY ERODE FROM WEST TO EAST LATE TUE NIGHT AND INTO WED.
WEDNESDAY THROUGH SATURDAY...RIDGING AND DRY CONDITIONS WILL
DOMINATE. AFTER A COOL WED MORNING...A STEADY WARMING TREND WILL
DEVELOP THROUGH THE END OF THE WEEK. THE RIDGE APPEARS TO START
BREAKING DOWN SATURDAY AS SHORTWAVES TRAVEL THROUGH THE NORTHERN
ROCKIES.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR VALLEY LOCATIONS TONIGHT...WITH
AREAS OF MVFR AND LOCAL IFR OVER THE HIGH MOUNTAIN PASSES DUE TO
SNOWFALL. AFTER 06Z CIGS WILL LOWER AND PRECIPITATION WILL BEGIN
INCREASING. BY MONDAY AFTERNOON MVFR CONDITIONS WILL BE WIDESPREAD.
AREAS OF IFR CONDITIONS WILL DEVELOP IN SNOWFALL AND LOW CIGS IN ALL
THE MOUNTAINS. EXPECT TURBULENT WINDS NEAR AND OVER ALL RIDGES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT
MONDAY NIGHT FOR ZONES 003-009-013-017>019.
WIND ADVISORY FROM 9 AM TO 9 PM MDT MONDAY FOR
ZONES 001-002-006-007-011-020>023.
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON FOR ZONES 003-004-009-010-012-013.
WINTER STORM WATCH FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON FOR ZONES 001-002-005.
UT...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO TUESDAY
MORNING FOR ZONE 023
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON FOR ZONES 025-028.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT MDT MONDAY
NIGHT FOR ZONES 025-028.
WIND ADVISORY FROM 9 AM TO 9 PM MDT MONDAY FOR
ZONES 022-027-029.
&&
SHORT TERM...PF
LONG TERM....CJC
AVIATION.....CJCHazardous weather outlook, Apr 4, 4:45 AM MST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SUN APR 4 2010
COZ001>014-017>023-UTZ022>025-027>029-051145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SUN APR 4 2010
...WIND AND SNOW WILL CONTINUE THROUGH TUESDAY FOR MUCH OF WESTERN
COLORADO AND EASTERN UTAH...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOWFALL WILL END OVER THE NORTH BEFORE NOON TODAY. THEN A STRONG
PACIFIC STORM SYSTEM WILL PUSH INTO THE GREAT BASIN TONIGHT. STRONG
SOUTHWEST WINDS WILL DEVELOP TONIGHT OVER THE MOUNTAINS OF SOUTHEAST
UTAH AND SOUTHWEST COLORADO TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG MOUNTAIN WINDS WILL MIX DOWN TO THE VALLEYS MONDAY AFTERNOON.
GUSTS OF 40 TO 60 MPH ARE POSSIBLE MONDAY AFTERNOON. SNOWFALL WILL
START OVER THE NORTH MONDAY AFTERNOON...AND THEN WILL BECOME
WIDESPREAD MONDAY NIGHT INTO TUESDAY. SIGNIFICANT MOUNTAIN SNOW WILL
BE POSSIBLE WITH THIS STORM. PLEASE VISIT THE NATIONAL WEATHER
SERVICE GRAND JUNCTION WEB SITE FOR THE LATEST INFORMATION ON THIS
LATEST WINTER STORM.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BUT PLEASE
REPORT ANY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN
GRAND JUNCTION.
TGJT
Winter Storm, Eastern Uinta Mountains
- When
- April 4, 2:00 PM MST to April 7, 1:00 AM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Heavy snowfall produced accumulations ranging from 10 to 15 inches above the 8,000 foot level. Wind gusts up to 40 mph generated areas of blowing snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Utah, April 4 to 6, 20101 death · 62 kt wind · 13 events
- Hail and Damaging Winds in Illinois, April 4 to 5, 2010$165,000 · 52 kt wind · 8 events
- Tornado and Hail in Missouri, April 4, 2010$20,000 · EF0 · 34 events
- Hail in Iowa, April 4, 2010$50,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Illinois, April 4, 2010$50,000 · 1.75 in hail · 9 events
- Winter Storm and High Wind in Wyoming, April 4 to 7, 201050 kt wind · 17 events
- Hail and Damaging Wind in Missouri, April 4, 20102 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, April 4 to 5, 2010$5,000 · 1.75 in hail · 10 events
- High Wind in Nevada, April 4 to 5, 201058 kt wind · 8 events
- Hail and Damaging Wind in Missouri, April 4, 20101 in hail · 7 events
- Winter Storm in California, April 4 to 5, 20106 events
- Hail and Damaging Wind in Oklahoma, April 4 to 5, 20101 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223447.